Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 20, 2014, 8:25 PM CST for Allen County, Barren County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 8:25 PM CST (02:25 UTC)
- Expired
- Feb 20, 2014, 8:55 PM CST
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen County, KY, Barren County, KY
The radar
The Nashville radar (KOHX), 61 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 8:32 PM CST | TSTM WND DMG | 5 Sw Scottsville, KY | TREES REPORTED DOWN. |
| Feb 20, 8:32 PM CST | TSTM WND DMG | Scottsville, KY | TREES REPORTED DOWN IN THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 5:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
373
WUUS53 KLMK 210225
SVRLMK
KYC003-009-210255-
/O.NEW.KLMK.SV.W.0009.140221T0225Z-140221T0255Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
825 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 855 PM CST
* AT 823 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SCOTTSVILLE...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...RODEMER...FOREST SPRINGS...OAK FOREST...MOUNT ZION...
HOLLAND...WALNUT HILL...MAYNARD...CEDAR SPRINGS...AUSTIN...TRACY...
LUCAS...PETER CREEK...DRY FORK...COOKTOWN...ETOILE...ROSEVILLE...
HAYWOOD...BRISTLETOWN AND TEMPLE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3663 8615 3663 8622 3664 8623 3665 8641
3669 8642 3671 8640 3697 8594 3685 8579
3663 8614
TIME...MOT...LOC 0225Z 233DEG 51KT 3670 8624
HAIL...<.75IN
WIND...60MPH
$$
JBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 5:55 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 20, 5:55 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM EST Thu Feb 20 2014
...Forecast Update...
Issued at 650 PM EST Thu Feb 20 2014
Despite concern below for some loss of instability in a narrow
northeast/southwest corridor of central Kentucky, enough of the rest
of the region has a heightened threat for tornadoes, that a new
tornado watch box covering all of central Kentucky and south central
Indiana. Sounding parameters and mesoanalysis data match up with a
local tornado study done on these types of systems. Specifically,
0-1 km shear and SRH as well as the significant tornado parameter
all show higher values over our northwest forecast area now, and
less, but still high values, across south central KY. We still will
have to wait and see if the current corridor from Leitchfield to
Louisville can recover from the current light/moderate storms by
late evening. The watch will be out till midnight.
Issued at 550 PM EST Thu Feb 20 2014
Starting to get some thunderstorms into our southwest forecast area
this hour, but gradient winds ahead of these storms still have been
the main story so far today, with peak gusts of 40-45 mph for many
places. A strong cap has been in place today, keeping moisture
trapped below about 7500 feet. Radar trends and satellite indicate
that cap breaking over western KY, with those cells moving into our
area. Have delayed onset of precip over the east to account for this
change, but still have plenty of dynamics and instability in place,
to warrant maintaining the damaging wind/isolated embedded tornado
threat.
Will be watching the second line, along the cold front, now about to
enter far western KY. Will be watching two areas for severe
development, one north of this first batch of storms, where the line
will have a chance to move into some untapped air, and a second
across south central Kentucky, as the cold front catches up to
storms ongoing. If we can get this light/moderate rain shield to
move into the Louisville/Lexington corridor, conditions should not
be as bad when the actual front pushes through.
.SHORT TERM (Now through Friday)...
Issued at 345 PM EST Thu Feb 20 2014
...STRONG GRADIENT WINDS EXPECTED TO CONTINUE THIS AFTERNOON AND
EVENING...
...SEVERE WEATHER EPISODE LIKELY THIS EVENING ALONG WITH A FLASH
FLOOD THREAT ACROSS THE NORTH...
In the near term, gusty southerly winds continue to bring an influx
of mild air and increasing moisture into the region. Afternoon
temperatures were in the lower 70s across southern Kentucky with
upper 60s across southern Indiana. Expect temperatures to remain
generally steady state for the remainder of this afternoon...though
a slight decrease in readings is likely after sunset. Temperatures
may drop back into the middle to upper 60s before the cold front
arrives. Surface observations and observations from the KY Mesonet
show that winds are in the 20-25 MPH with gusts up around 40 MPH.
These strong gradient winds will continue through the remainder of
the afternoon and evening.
As for convective evolution, we expect convection to continue to
grow upscale over western Kentucky this afternoon. Initially we
will see a band of scattered convection continue to develop in a
pre-frontal confluence axis across western KY. This is where the
advection of higher theta-e air will occur. This convection will
likely grow more toward the southwest into western Tennessee.
Overall upgrowth will probably start off slowly due to weaker
instability. The cloud cover across the region has really kept
insolation down as well as the instability. The latest high
resolution/convection allowing model guidance continue to show
convection generating along the frontal boundary which is currently
approaching the St. Louis metro area. Earlier guidance suggested
that this line would grow upscale and then merge with the
pre-frontal convective activity out ahead of it. However, some of
the very latest guidance has now backed off that idea and suggests
that much of the forcing will occur along the actual front later
this evening. This seems logical given the current observations and
radar trends. Should this continue to be the case, then the
expected squall line will likely arrive a little later than
previously forecast.
Based on the current data, we have adjusted the forecast slightly to
account for the slightly slower arrival of convection. In general,
we'll see scattered convection across central KY this afternoon and
evening, but the main convective line associated with the front will
arrive later. We anticipate that linear convection will likely move
into our western counties in the 7-9P EST time frame and then into
the I-65 corridor between 8-10P EST. With the expected development
of the cold pool, we will likely see the line accelerate with time
and thus it will approach the Lexington/I-75 corridor by 9-11P EST.
The main threats with this line continue to be damaging winds in
excess of 65 MPH. There continues to be a conditional tornado
threat with this line as it heads east. However, best combination
of shear/instability will be to our west and the with the line
taking more of a linear mode later this evening, we strongly believe
that damaging winds will become the main convective hazard. In
addition to the convective wind and tornado threats, there is a
threat of flash flooding across our SE IN/NE KY counties due to
recent snow melt and expected rainfall with this system (1-1.5
inches). These threats are addressed down in the hydrology section
below.
The surface cold front will likely clear our forecast area after
midnight...which will result in the end of convection along with
colder air invading the region. The colder air will not arrive in
earnest until very late tonight and readings are expected to cool
into the middle to upper 30s by morning.
The outlook for Friday looks to be rather dry and cooler than what
we've seen today. Temperatures look to remain a bit mild with
readings generally in the upper 40s to around 50 in the north with
lower to middle 50s across southern Kentucky.
.LONG TERM (Friday Night through Wednesday)...
Issued at 312 PM EST Thu Feb 20 2014
The long term portion of the forecast will be characterized by broad
and shallow troughing in the mid levels across much of the CONUS.
This will allow for individual weak disturbances embedded in the
flow to drop through the Ohio Valley. There will likely be small
chances of light rain or snow with each disturbance, however overall
the disturbances appear to be moisture starved, and timing is very
difficult to nail down at this point. Additionally, each disturbance
will bring a reinforcing shot of cold air behind it, keeping
temperatures well below normal for next week.
Saturday will be a nice day with steady southwest winds and
increasing mid and upper level cloud cover. Look for highs to jump
into the 55 to 60 degree range. By Saturday night into Sunday, the
first of the moisture starved PV anomalies looks to scoot across the
Ohio Valley, with a nearly stationary baroclinic zone resting across
the Ohio Valley beneath it. Models have been inconsistent with these
features so will continue to leave portion of the forecast dry until
confidence is higher. If enough moisture ends up being present to
allow for precipitation chances, moisture profiles would support
moistly rain. However, some light snow could mix in across the north
Sunday morning as colder air filters in behind the front sinking
slowly south. Lows Saturday night will be in the 30s, with highs
Sunday only in the low 40s north to low 50s south.
A reinforcing shot of cold air will build into the Ohio Valley
starting Sunday night, keeping temperatures well below normal
through the remainder of the week. As mentioned above, a few weak PV
anomalies will dive through the shallow northwest flow and could
bring some light precipitation chances, however models have been
inconsistent with any one feature. Highs Monday will be the warmest
of the week in the upper 30s to mid 40s. Then, highs on Tuesday
through Thursday will struggle only into the low and mid 30s across
southern Indiana and north central Kentucky. Meanwhile, lows will be
in the upper teens and lower 20s each night. Across south central
KY, highs will be in the upper 30s and low 40s, with lows each night
in the mid 20s.
&&
.HYDROLOGY...
Issued at 300 PM EST Thu Feb 20 2013
We are still concerned with a flash flood threat across our
northeastern sections of our forecast area. The recent snow melt
has led to saturated soil conditions in this area. A number of low
water crossings are already flooded and the expected rainfall from
tonight's storms will only aggravate ongoing hydrologic conditions.
Therefore, the flash flood watch will continue across this region
tonight.
&&
.AVIATION (00Z TAF Update)...
Updated at 625 PM EST Thu Feb 20 2014
A potent low pressure area is moving north northeast across the
IA/WI border this hour, forcing a cold front now into the western
tip of KY. A couple areas of convection have formed ahead of this
front, with stronger storms now about to enter the KBWG terminal.
The northern part of this line also is getting close to SDF, and
light rain is beginning to fall, along with embedded thunder. A
second line, closer to the front, is causing stronger storms farther
to our west. As this second line comes through, the KSDF and KLEX
terminals should see gusty winds, but the magnitude will depend on
how much this first batch of rain taps the low-level instability
available. Have backed off on wind gusts during the peak period for
these storms to come through for now, but will have to monitor radar
trends in future updates. As the front comes through late tonight,
winds will shift around to westerly with gusts continuing. Available
guidance indicates the gusts should come down markedly, but upstream
obs have not been as low. Will keep in gusts around 20 nots after
the rains end early Friday. Gusty conditions will continue Friday,
under quickly clearing skies.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 1 AM EST Friday FOR KYZ030>043-049.
WIND ADVISORY until 1 AM EST /Midnight CST/ Friday FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH until 1 AM EST Friday FOR INZ077>079-091-092.
WIND ADVISORY until 1 AM EST /Midnight CST/ Friday FOR
INZ076>079-083-084-089>092.
&&
Update.........RJS
Short Term.....MJ
Long Term......BJS
Hydrology......MJ
Aviation.......RJSHazardous weather outlook, Feb 20, 7:17 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 817 PM EST THU FEB 20 2014 INZ077>079-091-092-KYZ030>043-049-220130- WASHINGTON IN-SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-CLARK KY- INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON... NEW ALBANY...JEFFERSONVILLE...LOUISVILLE...LA GRANGE...BEDFORD... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...WINCHESTER 817 PM EST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EST FRIDAY... ...TORNADO WATCH 14 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG PRESSURE GRADIENT WILL PRODUCE GUSTY SOUTH WINDS THIS EVENING ACROSS THE OUTLOOK AREA. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT...BRINGING THUNDERSTORMS. THESE STORMS ARE EXPECTED TO BE STRONG TO SEVERE...WITH DAMAGING WINDS AND HEAVY RAINFALL BEING THE MAIN THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THESE STORMS. AT THIS TIME...THE BEST TIME FOR HAZARDOUS WEATHER APPEARS TO BE UNTIL MIDNIGHT EST. MODERATE TO HEAVY RAINFALL ASSOCIATED WITH THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY CAUSE FLASH FLOODING IN FLOOD PRONE AREAS THAT ARE ALREADY SATURATED FROM RECENT RAINS AND SNOWPACK MELTING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY WIND DAMAGE AND WIND SPEEDS GREATER THAN 40 MPH THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-083-084-089-090-KYZ023>029-045>048-053>057-061>067-070>078- 081-082-220130- ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM... LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 817 PM EST THU FEB 20 2014 /717 PM CST THU FEB 20 2014/ ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ FRIDAY... ...TORNADO WATCH 14 IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/ TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG PRESSURE GRADIENT WILL CONTINUE TO PRODUCE GUSTY SOUTHERLY WINDS THIS EVENING. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE THIS EVENING. A STRONG COLD FRONT WILL APPROACH THE REGION THIS EVENING...BRINGING THUNDERSTORMS TO THE REGION. THESE STORMS ARE EXPECTED TO BE SEVERE...WITH DAMAGING WINDS AND BRIEFLY HEAVY RAINFALL BEING THE MAIN THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE WITH THESE STORMS. AT THIS TIME...THE BEST TIME FOR HAZARDOUS WEATHER APPEARS TO BE UNTIL MIDNIGHT EST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY WIND DAMAGE AND WIND SPEEDS GREATER THAN 40 MPH THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. MJ/BJS/RJS
In the hours before
Special weather statement, Feb 20, 7:51 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
851 PM EST THU FEB 20 2014
INZ076-077-083-084-210235-
CRAWFORD IN-DUBOIS IN-ORANGE IN-WASHINGTON IN-
851 PM EST THU FEB 20 2014
...STRONG THUNDERSTORMS WITH LIGHTNING...HEAVY RAIN...AND 40 TO 50
MPH WINDS OVER PARTS OF SOUTH-CENTRAL INDIANA...
AT 848 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
PAOLI TO 12 MILES EAST OF JASPER...AND MOVING NORTHEAST AT 40 TO 45
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND
OCCASIONAL WIND GUSTS UP TO 40 TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
ENGLISH...
WICKLIFFE AND GREENBRIER...
TASWELL AND MIFFLIN...
YOUNGS CREEK AND SYRIA...
STAMPERS CREEK AND FARGO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.
&&
LAT...LON 3876 8604 3831 8645 3824 8675 3825 8679
3823 8680 3825 8697 3853 8683 3853 8669
3869 8668 3869 8632 3873 8631 3878 8626
3878 8619 3877 8613 3879 8608
TIME...MOT...LOC 0150Z 239DEG 32KT 3869 8642 3834 8670
TWFLocal storm report, Feb 20, 7:54 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
854 PM EST THU FEB 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 2 SE BOWLING GREEN 36.95N 86.41W
02/20/2014 E1.75 INCH WARREN KY AMATEUR RADIO
BETWEEN MILE MARKERS 20 AND 22 ON I-65.
&&
IRIS SYSTEMLocal storm report, Feb 20, 7:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EST THU FEB 20 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 2 ESE BOWLING GREEN 36.96N 86.40W
02/20/2014 E1.75 INCH WARREN KY AMATEUR RADIO
BETWEEN MILE MARKER 20 AND 22 ON I-65.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Feb 20, 7:59 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND GST BOWLING GREEN 36.97N 86.44W
02/20/2014 M57 MPH WARREN KY ASOS
&&
EVENT NUMBER LMK1400255
SZAPPANOSLocal storm report, Feb 20, 8:19 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
919 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 4 SW FRANKLIN 36.69N 86.62W
02/20/2014 M64 MPH SIMPSON KY MESONET
&&
EVENT NUMBER LMK1400256
SZAPPANOSLocal storm report, Feb 20, 8:22 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
922 PM EST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 2 NW BRISTOW 38.15N 86.74W
02/20/2014 M1.25 INCH PERRY IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1400257
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:06 PM CST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Hart | 24 min |
| Feb 20, 6:31 PM CST | Special Weather Statement | LMK | Hart | 29 min |
| Feb 20, 7:10 PM CST | Special Weather Statement | LMK | Simpson, Warren | 30 min |
| Feb 20, 7:18 PM CST | Special Weather Statement | LMK | Edmonson, Warren | 32 min |
| Feb 20, 7:23 PM CST | Severe Thunderstorm Warning | LMK | Allen, Simpson, Warren | 32 min |
| Feb 20, 7:28 PM CST | Tornado Warning | LMK | Simpson, Warren | 22 min |
| Feb 20, 7:31 PM CST | Tornado Warning | LMK | Allen, Simpson | 29 min |
| Feb 20, 7:47 PM CST | Special Weather Statement | LMK | Hart | 33 min |
| Feb 20, 7:47 PM CST | Severe Thunderstorm Warning | LMK | Hancock | 28 min |
| Feb 20, 7:57 PM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Green, Metcalfe, Monroe | 28 min |
| Feb 20, 8:21 PM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Warren | 19 min |
| Feb 20, 8:35 PM CST | Areal Flood Advisory | LMK | Trimble | 3 hr |
| Feb 20, 8:41 PM CST | Severe Thunderstorm Warning | LMK | Allen, Monroe | 19 min |
| Feb 20, 8:56 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Hardin, Meade, Ohio | 29 min |
| Feb 20, 9:02 PM CST | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Feb 20, 9:03 PM CST | Severe Thunderstorm Warning | LMK | Adair, Clinton, Cumberland, Green, Metcalfe, Monroe and 2 more | 32 min |
| Feb 20, 9:05 PM CST | Severe Thunderstorm Warning | LMK | Trimble | 30 min |
| Feb 20, 9:27 PM CST | Special Weather Statement | LMK | Edmonson, Grayson, Hardin | 28 min |
| Feb 20, 9:27 PM CST | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Russell | 28 min |
| Feb 20, 9:28 PM CST | Special Weather Statement | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln | 32 min |
| Feb 20, 9:28 PM CST | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 32 min |
| Feb 20, 9:34 PM CST | Tornado Warning | LMK | Adair, Casey, Russell | 21 min |
| Feb 20, 9:40 PM CST | Special Weather Statement | LMK | Henry, Trimble | 30 min |
| Feb 20, 9:47 PM CST | Severe Thunderstorm Warning | LMK | Boyle, Casey, Clark, Fayette, Garrard, Jessamine and 2 more | 28 min |
| Feb 20, 9:53 PM CST | Severe Thunderstorm Warning | LMK | Henry, Trimble | 32 min |
| Feb 20, 9:54 PM CST | Severe Thunderstorm Warning | LMK | Clinton | 21 min |
| Feb 20, 9:58 PM CST | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 32 min |
| Feb 20, 10:02 PM CST | Tornado Warning | LMK | Garrard, Madison | 23 min |
| Feb 20, 10:04 PM CST | Tornado Warning | LMK | Bourbon, Clark, Fayette, Nicholas | 26 min |
| Feb 20, 10:09 PM CST | Special Weather Statement | LMK | Anderson, Green, Hart, Larue, Marion, Nelson and 1 more | 31 min |
| Feb 20, 10:11 PM CST | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Garrard, Madison | 24 min |
| Feb 20, 10:21 PM CST | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 29 min |
| Feb 20, 10:26 PM CST | Special Weather Statement | LMK | Anderson, Franklin, Woodford | 29 min |
| Feb 20, 10:42 PM CST | Special Weather Statement | LMK | Adair, Anderson, Boyle, Green, Jessamine, Marion and 3 more | 28 min |
| Feb 20, 10:51 PM CST | Special Weather Statement | LMK | Bourbon, Fayette, Harrison, Nicholas, Scott, Woodford | 44 min |
| Feb 20, 11:11 PM CST | Special Weather Statement | LMK | Adair, Boyle, Casey, Clark, Garrard, Jessamine and 3 more | 44 min |
| Feb 21, 11:56 AM CST | River Flood Warning | LMK | Bourbon | 21 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.